Alert archive / California / Lake Wind Advisories in 2021
Lake Wind Advisory 58, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Oct 19, 2021, 12:23 PM PDT for 4 counties in California; Douglas County, Washoe County, Nevada. It took effect at Oct 19, 2021, 11:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 19, 2021, 12:23 PM PDT (19:23 UTC)
- In effect from
- Oct 19, 2021, 11:00 PM PDT
- Expired
- Oct 20, 2021, 11:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Alpine County, CA, El Dorado County, CA, Nevada County, CA, Placer County, CA, Douglas County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 86 km from the middle of the area, began a volume at 19:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.4 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1168 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
776 WWUS75 KREV 191923 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1223 PM PDT Tue Oct 19 2021 CAZ072-NVZ002-201800- /O.NEW.KREV.LW.Y.0058.211020T0600Z-211020T1800Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 1223 PM PDT Tue Oct 19 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT WEDNESDAY FOR LAKE TAHOE... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. Waves 2 to 4 feet. * WHERE...Lake Tahoe. * WHEN...From 11 PM this evening to 11 AM PDT Wednesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Oct 19, 3:47 AM PDT, 8 hours 36 minutes earlier.
Area forecast discussion, Oct 19, 3:47 AM PDT, 8 hours 36 minutes before
Area Forecast Discussion National Weather Service Reno NV 347 AM PDT Tue Oct 19 2021 .SYNOPSIS... Rain, mountain snow, and gusty winds return late Tuesday into Wednesday as the active weather pattern continues. More impactful storms are forecast to move through the region Friday through the weekend with potential for strong winds, rain, and heavy mountain snow. && .SHORT TERM... The next storm system will push a cold front through the region Tuesday night into early Wednesday. Southerly flow ahead of this system paired with the cold core of the low across the PacNW will result in snow levels near and above 5500 ft. Plan on a period of gusty winds along with rain and high elevation snow showers. The storm quickly exits the region on Wednesday, but significant moisture along with westerly flow will maintain light upslope showers for the western slopes and the Dixie Fire burn area possibly into midday Thursday. Winds... South-southwest winds will increase late tonight into Wednesday morning, especially for areas north of Highway 50. South- southwest winds will elevate wind gusts into the 30-45 mph range for the Sierra valleys and across western NV. Sierra ridge gusts may be 80+ mph. Expect some restrictions to travel for high profile vehicles, choppy lake conditions, and some aviation turbulence in and out of the region late tonight into early Wednesday. Sierra Snow... Although this system isn't quite as cold as the one from Monday, it will likely provide another round of meaningful snow to the Sierra. Plan on another period of travel impacts in the Sierra. The snow potential is targeted for areas north of Ebbetts Pass (CA-4) with only a few showers possible for the Mono County crest at this time. Simulations favor 2-3 inches over the Sierra passes with a dusting to an inch or two for elevations down to 5500 feet or so. In the wetter scenarios, 3-6 inches of snow are possible above 6000 feet. Be prepared for Sierra travel delays Wednesday AM. Rain/snow potential across western NV... Southerly flow ahead of this system may limit spillover into western NV. We could see a short period of rain early Wednesday morning with coupled upper jet/surface front dynamics, probably just before or during the morning commute. Precipitation totals will be light and less than 0.10 inch. Any potential for very light snow will be limited to areas above 5500-6000 feet in the Virginia Highlands and foothills along/west of US-395. Thursday is the 'scheduled break' between systems, but onshore moisture will still be pushing across the Sierra resulting in lingering chances for rain and high elevation snow showers particularly for areas west of Highway 395 and north of Highway 50. -Edan .LONG TERM...Friday through next Tuesday... Two potential Atmospheric Rivers (ARs) this coming weekend into early next week: Storm 1 - Friday into Saturday: * Winds look to increase Friday ahead of an incoming shortwave trough and associated weak AR. ECMWF-ENS members are showing much of the quasi-geostrophic ascent and cold air advection staying north into Oregon, while the GEFS is showing colder air and synoptic lift entering the Sierra. Snow amounts will differ depending on which solution becomes reality. Most of the snowfall should be focused along the higher elevations of northeast California. If the GEFS solution does come true (which is a lower probability), light snow could fall near Donner and Echo Summit (~7000 feet) Friday evening. Storm 2 - Saturday night into early Tuesday: * Confidence increasing in a significant AR impacting the West Coast, allowing for weak rain shadow to occur (strong spillover) into far western Nevada. Deterministic and ensemble model guidance are showing a strong signal lining up with idealistic conceptual models of strong spillover AR events based upon climatology. If model solutions do come to fruition, we could see some strong winds, heavy high elevation Sierra cement, and moderate-heavy rainfall downwind of the Sierra. Some key meteorological elements that are lining up include:(1) Existence of a strong mid-level AR delivering moisture to leeside basins of the Sierra Nevada; (2) Strong instability owing to weak- moderate MUCAPE values of 300-500 J/kg and strong cold air advection along the west (windward) side of the Sierra Nevada; (3) High-momentum flow with a strong 300-500 hPa jet overhead and quasi-geostrophic ascent over the northern Sierra Nevada. * Disclaimer: We are still 5 days out. In the past, we have seen great model agreement days out only to change dramatically as the event time nears. Therefore, we could see dramatically altering storm impacts if the storm track alters its course. This is further reinforced by the large spread in dry versus wet scenarios in the ensemble guidance. The weather pattern looks to remain active into week two with AR possibilities mainly north of 40 degrees north latitude. -Johnston && .AVIATION... Clear skies and low-level moisture has allowed fog to develop at KTRK early this morning. Fog should thin out and clear between 16- 18z this morning. Otherwise VFR conditions and light winds for Sierra and western NV terminals this morning. The next in a series of storms will migrate into the region late tonight through Wednesday with mountain wave turbulence increasing by this afternoon. Winds with this system should peak tonight and early Wednesday AM as the cold front pushes across the Sierra. There may be a period of enhanced south winds at KRNO around 12z Wednesday, a known direction to increase LLWS potential. Rain, snow, MVFR conditions, and mountain obscurations will also push through the northern Sierra with snow/freezing levels near 5500-6000 ft msl. Some light rain may cross into western NV Wednesday AM. -Edan && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Lake Wind Advisories in California, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.